Posted by: Trixi | 2013-02-21


Dear Doc
I am on Prednisone medication since 2010 due to sarcoidose of the lungs. I stopped the medication for six months and are back on for the last two weeks. I have gained quite a lot of weight over the two years from 75 kg-104 kgs. What can I do I excercise daily.

thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Trixi
Because you have sarcoidosis, which is an autoimmune disease, and need to take corticosteroids for long periods of time, I would recommend that you consult a registered dietitian (visit the Association for Dietetics in SA Website at: and click on "Find a Dietitian" to find a dietitian in your area), so that she/he can provide you with an individual diet prescription that takes your illness, and the medication into account and helps you to lose weight. In the meanwhile you can reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet & Nutrition' at the top of this page, then on 'Healthy Diets' and then on 'Slimming Diet' for a copy of such a diet). By combining your diet with the daily exercise, you should start losing weight on this type of diet.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.